MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51008004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of an 8mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured during post-dilation of an implanted stent.The device was inflated to 10 atmospheres (atm) and the physician confirmed blood retracted.The balloon had reached nominal pressure before the rupture was observed; therefore, a replacement device was not used, and the procedure was completed.There were no reported injuries to the patient.This was during an endovascular therapy (evt) procedure in which an approach was made from the left radial artery.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.This was during a procedure to treat a 50% stenosed lesion with mild tortuosity and no signs of calcification.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will not be returned due to infectious disease.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of an 8mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter ruptured during post-dilation of an implanted stent.The device was inflated to 10 atmospheres (atm) and the physician confirmed blood retracted.The balloon had reached nominal pressure before the rupture was observed; therefore, a replacement device was not used, and the procedure was completed.There were no reported injuries to the patient.This was during an endovascular therapy (evt) procedure in which an approach was made from the left radial artery.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.This was during a procedure to treat a 50% stenosed lesion with mild tortuosity and no signs of calcification.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned for evaluation due to infectious disease.A product history record (phr) review of lot 82246656 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The device was used during post dilation of an implanted stent.Damage to balloon material may have occurred when attempting to cross the stenosed lesion with an already implanted stent.The stent struts may easily damage the balloon material.These characteristics and procedural factors likely contributed to the failure reported by the customer.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key18914628
Report Number3007635982-2024-00061
Device Sequence Number15196399
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)250430(10)82246656
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue NumberR51008004L
Device Lot Number82246656
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown